Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 12, NWS Green Bay, WI

June 5, 2016Calumet County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 2016, 5:55 PM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2016, 5:55 PM CDT (22:55 UTC)
Expired
Jun 5, 2016, 6:45 PM CDT
In force
50 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calumet County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:07 PM CDTTSTM WND DMGBrillion, WIPOWER OUT ON SOUTH SIDE OF TOWN. VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WUUS53 KGRB 052255
SVRGRB
WIC015-071-052345-
/O.NEW.KGRB.SV.W.0012.160605T2255Z-160605T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
555 PM CDT SUN JUN 5 2016

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...
  NORTHERN CALUMET COUNTY IN EAST CENTRAL WISCONSIN...

* UNTIL 645 PM CDT

* AT 554 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR GREEN BAY TO NEAR KAUKAUNA TO 6 MILES NORTHWEST
  OF OSHKOSH...MOVING SOUTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRILLION AROUND 605 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GRIMMS...HARRISON...FOREST JUNCTION...SHERWOOD...MAPLE GROVE...POTTER...
REEDSVILLE...HILBERT...DUNDAS AND MENCHALVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4396 8793 4415 8840 4417 8840 4424 8822
      4424 8789 4425 8789 4425 8784
TIME...MOT...LOC 2254Z 296DEG 51KT 4453 8796 4424 8818 4407 8866 

HAIL...0.75IN
WIND...60MPH
 
$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:08 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 5, 3:08 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
308 PM CDT SUN JUN 5 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Monday
Issued at 308 PM CDT Sun Jun 5 2016

A short-wave trof and associated sfc trof will continue to
generate showers and thunderstorms late this afternoon and
early evening. The tstms may produce wind gusts of 40 to 50 mph
and hail up to dime size over north central WI, where CAPE is
currently 400-600 j/kg. Convection should quickly shift east of
the region by mid-evening, followed by partly cloudy skies for the
rest of the night.

On Monday, another short-wave trof and associated cold front will
push through the region. This wave will arrive earlier in the day,
with showers spreading southeast across the region during the
mid to late morning. With abundant cloud cover and limited
heating, instability should be weak, so not expecting any severe
weather.

lows tonight will be in the low to mid 50s, with highs on Monday
only in the 60s to around 70 range.

.LONG TERM...Monday Night Through Sunday
Issued at 308 PM CDT Sun Jun 5 2016

A broad upper-level low pressure trough over the eastern half of
North America will deliver a chance for showers and thunderstorms
to Northeast Wisconsin through Tuesday. Meanwhile, high pressure
over western North America will intensify and shove the low
pressure trough east into the Atlantic by Friday. Dry and pleasant
weather is expected midweek during the transition, but warm
temperatures and a chance for showers and thunderstorms will
return as the axis of the ridge approaches late in the week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1233 PM CDT Sun Jun 5 2016

An upper level disturbance will bring scattered showers and
isold tstms to the region from mid-afternoon to early evening.
Confidence is only high enough to include a tempo group for
tstms at RHI/AUW/CWA. Aside from local mvfr conditions with
tstms, anticipate VFR conditions to prevail. Another short-wave
trof will arrive late Monday morning, and bring sct showers
to the TAF sites.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......ML
AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 5, 3:31 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT SUN JUN 5 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
331 PM CDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH
EARLY EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON INTO EARLY
MONDAY EVENING. SOME OF THE SHOWERS AND STORMS COULD PRODUCE GUSTY
WINDS AND SMALL HAIL.

THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF THE
WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS COULD
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HAIL OR WIND GUSTS OVER 40 MPH
EARLY THIS EVENING.

LMZ521-522-541>543-062045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
331 PM CDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GUSTY WEST TO NORTHWEST WINDS MAY PRODUCE CONDITIONS HAZARDOUS TO
SMALL CRAFT THROUGH EARLY EVENING, ESPECIALLY OVER THE BAY. AN
ISOLATED THUNDERSTORM IS ALSO POSSIBLE EARLY IN THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON. SOME OF THE
SHOWERS AND STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL.

THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF
THE WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS
WOULD BECOME SEVERE.

KIECKBUSCH/ML

In the hours before

Local storm report, Jun 5, 5:05 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
505 PM CDT SUN JUN 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND GST     TIGERTON                44.73N 89.05W
06/05/2016  M60 MPH          SHAWANO            WI   PUBLIC

&&

SAC
Local storm report, Jun 5, 5:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
522 PM CDT SUN JUN 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     CLINTONVILLE            44.61N 88.75W
06/05/2016  E65 MPH          WAUPACA            WI   TRAINED SPOTTER

            TREE DOWN IN CLINTONVILLE

&&

TIMK
Local storm report, Jun 5, 5:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT SUN JUN 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     NON-TSTM WND GST SHAWANO                 44.78N 88.59W
06/05/2016  M46 MPH          SHAWANO            WI   AWOS

            G40 KT AT EZS AWOS

&&

TIMK
Local storm report, Jun 5, 5:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
533 PM CDT SUN JUN 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     3 N SHIOCTON            44.47N 88.58W
06/05/2016                   OUTAGAMIE          WI   TRAINED SPOTTER

            TREES DOWN IN CITY. NO POWER.

&&

SAC
Local storm report, Jun 5, 5:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
536 PM CDT SUN JUN 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     2 N BLACK CREEK         44.49N 88.44W
06/05/2016                   OUTAGAMIE          WI   PUBLIC

            TREES DOWN IN CITY.

&&

SAC
Local storm report, Jun 5, 5:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
547 PM CDT SUN JUN 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     SHIOCTON                44.43N 88.58W
06/05/2016                   OUTAGAMIE          WI   EMERGENCY MNGR

            POWER LINES DOWN

&&

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:18 PM CDTMarine Dense Fog AdvisoryGRB10 hr
Jun 5, 3:36 AM CDTSmall Craft AdvisoryGRB15 hr
Jun 5, 2:45 PM CDTSpecial Weather StatementGRBOneida, Vilas60 min
Jun 5, 3:43 PM CDTSpecial Weather StatementGRBMarathon47 min
Jun 5, 4:01 PM CDTSpecial Weather StatementGRBMarathon29 min
Jun 5, 4:27 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Portage, Shawano, Waupaca48 min
Jun 5, 5:01 PM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Shawano, Waupaca59 min
Jun 5, 5:14 PM CDTSevere Thunderstorm WarningGRBWaushara46 min
Jun 5, 5:42 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano33 min
Jun 5, 5:44 PM CDTSpecial Marine WarningGRB61 min
Jun 5, 6:05 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Kewaunee, Manitowoc40 min
Jun 5, 6:42 PM CDTSpecial Marine WarningGRB33 min
Jun 5, 6:56 PM CDTSpecial Weather StatementGRBLincoln, Oneida49 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.